Texas, 2021Heat in Texas, September 1 to 2, 2021
September 1 to 2, 2021 · NWS FWD · 31 events in 30 counties and zones
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 1, 4:43 AM CST, 6 hours 17 minutes earlier.
Area forecast discussion, Sep 1, 4:43 AM CST, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
543 AM CDT Wed Sep 1 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
Another hot day will be in store today as high temperatures climb
into the mid 90s to around 100. With increased moisture in the
area, heat index values will climb into the triple digits
throughout much of North and Central Texas. Areas along and east
of the I-35 corridor will experience oppressive heat index values
between 105 to 109, which is the reason for the Heat Advisory this
afternoon.
A few showers and storms will once again be possible this
afternoon, mainly south of I-20. Gusty outflow winds will be the
main threat with any storm.
Hernandez
Previous Discussion:
/Through Sunrise Thursday/
Considering today is the first day of meteorological fall, the
temperatures will surely continue to remain summerlike across
North and Central Texas. An axis of higher pressure across the
Southern and Central Plains will gradually migrate eastward today,
leading to temperatures in the mid to upper 90s this afternoon.
Southerly flow will also help advect higher moisture into our
region, bumping dew points into the lower to mid 70s. Given the
T/Td combination, heat index values will likely climb above 100
degrees throughout much, if not all of the area. A Heat Advisory
will be in effect through around sunset today for the areas where
heat index values are expected to exceed 105 degree. This will be
roughly along and east of I-35.
There will a potential for isolated showers and thunderstorms
this afternoon, mainly driven by the daytime heating within a
moist and unstable atmosphere. Gusty winds cannot be ruled out
from any thunderstorm, but severe weather is not anticipated.
As the sun sets and temperatures begin to cool, any precipitation
will quickly dissipate. Fairly quiet weather conditions will
persist as lows bottom out in the lower to mid 70s. As is typical
for this time of the year, the Urban Heat Island effect will keep
temperatures in the upper 70s to around 80 degrees in the
Dallas/Fort Worth Metroplex.
Hernandez
&&
.LONG TERM... /Issued 330 AM CDT Wed Sep 1 2021/
/Thursday through Tuesday/
Mid level ridging will dominate the Southern Plains through the
end of the week into early next week resulting in hot conditions
and little chance for rainfall. There could be a few scattered sea
breeze storms in our southeast counties on Thursday where
lingering moisture will be in place. The heat and humidity will
send heat indices near 105 again Thursday afternoon. It will be a
little drier Friday through Monday so additional heat advisories
may not be needed. A weak cold front will slide into the Southern
Plains on Sunday as the ridge center backs to the west some. We'll
have some low PoPs north of I-20 Sunday afternoon. Otherwise,
ridging will build back early next week with medium range guidance
in agreement on a period of above normal temperatures and below
normal precipitation.
Dunn
&&
.AVIATION... /NEW/
/12Z TAFs/
Concerns...Isolated convection this afternoon.
Similar to the previous couple of days, the main concern to
aviation today will be any isolated convection that develops in
the afternoon. The highest potential for any precipitation is
likely to be south of I-20, where moisture will be a bit higher.
At this time there remains too much uncertainty in location to
place any mention of convection in the TAF. It's quite possible
that much of the convection stays well east of Waco today,
preventing any disruptions to the airfield.
Afternoon Cu will once again be possible today as daytime heating
ramps up. Winds will remain out of the south, generally between
5-7 knots through the night.
Any afternoon convection will dissipate by sunset, leaving behind
a quiet and calm night throughout the region.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 100 78 97 78 97 / 10 10 10 5 5
Waco 98 77 96 76 96 / 20 10 10 5 5
Paris 97 75 93 74 92 / 5 5 10 0 5
Denton 99 75 98 76 98 / 5 10 10 5 5
McKinney 99 76 96 76 96 / 10 5 10 5 5
Dallas 100 80 97 79 97 / 10 10 10 5 5
Terrell 99 75 96 75 95 / 10 5 10 5 5
Corsicana 96 76 96 76 96 / 20 5 10 5 5
Temple 97 75 97 74 96 / 20 10 10 5 10
Mineral Wells 97 74 96 74 95 / 10 5 5 0 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 8 PM CDT this evening for
TXZ091>095-102>107-118>123-133>135-145>148-158>162-174-175.
&&
Hazardous weather outlook, Sep 1, 2:32 AM CST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 AM CDT Wed Sep 1 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 AM CDT Wed Sep 1 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Isolated thunderstorms are possible mainly south of I-20 this
afternoon. Gusty winds and an occasional lightning strike would be
the main threats with any storms.
Heat indices between 105-110 degrees can be expected this afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated thunderstorms are expected Thursday mainly southeast of
Waco. Gusty winds and lightning will be the main threats.
Additional thunderstorm chances return on Sunday afternoon mainly
north of I-20. Severe weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Montague
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Denton
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Denton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Collin
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Delta
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Delta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Hunt
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Hopkins
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Tarrant
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Rockwall
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Dallas
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Kaufman
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Van Zandt
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Henderson
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Anderson
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Anderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Freestone
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Freestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Robertson
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Leon
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Rains
- When
- September 1, 11:00 AM CST to September 2, 6:00 PM CST
- Where
- Rains forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.
Heat, Cooke
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Cooke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Grayson
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Wise
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Wise forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Somervell
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Somervell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Hood
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Hood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Johnson
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Navarro
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, McLennan
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Bell
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Falls
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Falls forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Milam
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Limestone
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Limestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Montague
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Lamar
- When
- September 1, 11:00 AM CST to 6:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, September 1 to 2, 202118 deaths · $471 million · 75 events
- Flash Flooding in New Jersey, September 1 to 2, 202116 deaths · $233 million · 17 events
- Flash Flooding and Flooding in New Jersey, September 1 to 3, 202113 deaths · 7 injured · 54 events
- Flash Flooding in Pennsylvania, September 1, 20214 deaths · $354 million · 17 events
- Tornadoes in Pennsylvania, September 1, 20211 death · 2 injured · $5.5 million · EF2 · 6 events
- Tornadoes and Damaging Winds in New Jersey, September 1, 20212 injured · $5.0 million · EF3 · 6 events
- Flash Flooding and Flooding in Maryland, September 1 to 3, 20211 death · 4 injured · $1.2 million · 66 events
- Rip Currents in Florida, September 1 to 4, 20212 deaths · 2 events
- Tornado and Flash Flooding in Utah, September 1 to 2, 2021$3.8 million · EF1 · 14 events
- Heat in Nevada, September 1, 20211 death · 1 event
- Wildfire in Idaho, September 1 to 30, 202119 injured · $2,000 · 3 events
- Tornadoes and Damaging Winds in Maryland, September 1, 2021$87,000 · EF2 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 979513, 979514, 979515, 979516, 979517, 979518, 979519, 979520, 979521, 979522, 979523, 979524, 979525, 979526, 979527, 979528, 979529, 979530, 979531, 979532, 979533, 979534, 979535, 979536, 979537, 979538, 979539, 979540, 979541, 979542, 979543.